MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder dislocation treatment, the bioraptor broke.The device did break inside the patient and all pieces were removed with tweezers.The procedure was completed with a s+n back up device.It is unknown if there was a delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6; the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the anchor was broken missing the top half.An analysis of the customer provided image found the tip of a broken anchor with a suture threaded through it.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of raw material found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.

Brand Name
BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11986304
Report Number1219602-2021-01339
Device Sequence Number14533624
Product Code MBI
UDI-Device Identifier03596010656469
UDI-Public03596010656469
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model Number72203281
Device Catalogue Number72203281
Device Lot Number2065776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;